MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PERIMOUNT PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES PERIMOUNT PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2800TFX
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: stenosis and/or regurgitation, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis and/or regurgitation.The subject device is not available for evaluation, as it remains implanted in the patient.The root cause of this event cannot be conclusively determined with the available information.However, this event is most likely impacted by the progression of the patients underlying valvular disease pathology with structural valve deterioration.In addition, other patient risk factors such as the patients younger age at implant likely contributed to this event.This patient was (b)(6) years-old at initial time of implant.Per the instructions for use, "clinical data which establishes the safety and efficacy of the valve for use in patients under the age of 20 is not available; therefore, we recommend careful consideration of its use in younger patients." of note, this pericardial aortic valve was initially used off label as it was implanted in the pulmonic position.Per the instructions for use (ifu), "the carpentier-edwards perimount theon rsr pericardial bioprosthesis is intended for use in patients whose aortic valvular disease is sufficiently advanced to warrant replacement of their natural valve with a prosthetic one." edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards learned through the implant patient registry that a patient with a 23mm 2800tfx valve, implanted in pulmonic position, underwent a valve-in-valve procedure after an implant duration of 13 years, four (4) months due to insufficiency and stenosis.The patient presented with fatigue and shortness of breath with activity.The tpvr was performed with a 26mm 9600tfx valve.The patient tolerated the procedure well without complication.The patient was discharged home in stable condition on pod #1.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
Edwards learned through the implant patient registry that a patient with a 23mm valve, implanted in pulmonic position, underwent a valve-in-valve procedure after an implant duration of 13 years, four (4) months due to insufficiency and stenosis.The patient presented with fatigue and shortness of breath with activity.The tpvr was performed with a 26mm transcatheter valve.The patient tolerated the procedure well without complication.The patient was discharged home in stable condition on pod #1.There is no investigational evidence suggesting the surgical valve failed prematurely.

Brand Name
PERIMOUNT PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key12028747
Report Number2015691-2021-03676
Device Sequence Number3673916
Product Code DYE
UDI-Device Identifier00690103194098
UDI-Public00690103194098
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2800TFX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age25 YR
Patient Weight96